When a person takes too much Emsam, overdose symptoms may include chest pain, seizures, or hallucinations. The effects of an Emsam overdose will vary depending on several factors, such as how much Emsam was taken and whether it was taken with any other medications, alcohol, and/or drugs. To treat an Emsam overdose, healthcare providers may, among other things, administer certain medications to decrease blood pressure, control an irregular heart rhythm, or control seizures.
An Overview of Emsam OverdoseEmsam® (selegiline transdermal patch) is a prescription medication that has been licensed to treat depression. It is part of a group of medications called monoamine oxidase inhibitors (MAOIs). As with all medicines, it is possible to take too much Emsam. The effects of an Emsam overdose will vary depending on a number of factors, including how much Emsam was taken and whether it was taken with any other medicines, alcohol, and/or street drugs.
If you happen to overdose on Emsam, seek medical attention immediately.
- Dizziness or faintness
- Irritability, hyperactivity, or agitation
- Severe headaches
- Unusual muscle contractions
- A rapid and irregular pulse
- High blood pressure (hypertension) or low blood pressure (hypotension)
- Chest pain
- Difficulty breathing
- A high fever
- Cool, clammy skin.
Treatment for an Emsam OverdoseThe treatment for an Emsam overdose will vary. All Emsam patches will be removed from the skin. Treatment may also involve supportive care. This type of care consists of treating the symptoms that occur as a result of the overdose. For example, supportive treatment options for an Emsam overdose may include:
- Fluids through an intravenous line (IV)
- Medicines to decrease blood pressure, control an irregular heart rhythm, or control seizures
- Methods to cool the body
- Closely monitoring the heart and lungs
- A breathing tube to help with breathing
- Other treatments based on the complications that occur.
It is important that you seek medical attention immediately if you believe that you may have overdosed on Emsam.